MAUDE Adverse Event Report: IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM
Medical Device Problem Codes False Negative Result (1225); False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No common specific root cause or defect was identified.The conclusion(s) code(s) reported herein are assigned according to the facts presented by the affected customer and immucor's assessment and investigation of those facts.When possible, immucor attempts to obtain the actual samples and reagents involved; retention reagents of the same lot that was involved in the event may be used during the investigation if indicated.Also, when possible, immucor uses remote access to review the relevant data archived on the instrument.The events reported on this quarterly malfunction summary report are limited to those in which no patient harm occurred, and no design defect (or other systemic problem) was identified.There is no specific action that users are expected to take to mitigate the reported device failure/malfunction other than to ensure that preventative maintenance is performed as indicated in the instrument instructions.Immucor will continue to track and trend performance and operational issues such as described in this quarterly malfunction summary report.
 
Event or Problem Description
A review indicated that in seven (7) events for six (6) donor samples and two (2) patient samples tested using the neo iris automated blood bank system, a malfunction occurred resulting in the instrument producing incorrect results.A review of quarterly events indicated that six (6) donor samples and two (2) patient samples tested on the neo iris automated blood bank system produced inaccurate results: rh mistype for one (1) donor sample; abo mistype for five (5) donor samples and one (1) patient sample; and a missed antibody for one (1) patient sample.
 
Additional Manufacturer Narrative
No common specific root cause or defect was identified.The conclusion(s) code(s) reported herein are assigned according to the facts presented by the affected customer and immucor's assessment and investigation of those facts.When possible, immucor attempts to obtain the actual samples and reagents involved; retention reagents of the same lot that was involved in the event may be used during the investigation if indicated.Also, when possible, immucor uses remote access to review the relevant data archived on the instrument.The events reported on this quarterly malfunction summary report are limited to those in which no patient harm occurred, and no design defect (or other systemic problem) was identified.There is no specific action that users are expected to take to mitigate the reported device failure/malfunction other than to ensure that preventative maintenance is performed as indicated in the instrument instructions.Immucor will continue to track and trend performance and operational issues such as described in this quarterly malfunction summary report.The initial date that the customer reported the complaint associated with (b)(4) (previously submitted as may 20, 2024) was incorrect and was due to a transcription error when completing the form 3500a; the corrected date is august 20, 2024.The initial date that the customer reported the complaint associated with (b)(4) (previously submitted as may 26, 2024) was incorrect and was due to a transcription error when completing the form 3500a; the corrected date is august 26, 2024.One additional event (b)(4) was determined to be reportable after the initial quarterly malfunction summary report had been submitted; this event was initially assessed as not reportable, but upon subsequent review was determined to be reportable.This corrected quarterly malfunction summary report has been submitted in response to the agency's december 27, 2024, email (b)(4): request of corrections of mdrs submitted in summary format).
 
Event or Problem Description
A review indicated that in eight (8) events for seven (7) donor samples and two (2) patient samples tested using the neo iris automated blood bank system, a malfunction occurred resulting in the instrument producing incorrect results.A review of quarterly events indicated that seven (7) donor samples and two (2) patient samples tested on the neo iris automated blood bank system produced inaccurate results: rh mistype for one (1) donor sample; abo mistype for six (6) donor samples and one (1) patient sample; and a missed antibody for one (1) patient sample.

Brand Name
NEO IRIS
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross 30071
MDR Report Key20575603
Report Number1034569-2024-00015
Device Sequence Number8827536
Product Code KSZ
UDI-Device Identifier10888234002321
UDI-Public10888234002321
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK180243
Exemption NumberVMSR
Number of Events Summarized8
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown